Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Exclusive on NanPro1 diet. Developed rashes on private parts. Concerned?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Question
My two month old son who is on exclusive NanPro1 diet has started pooping more than usual (2 times) since 2 days. Today he has already pooped for five times since midnight. He does it with every feed. The consistency is both solid and liquid. He has developed rashes in his private parts. To us parents it looks like a concern. Please help.
Posted Sun, 16 Jun 2013 in Child Health
 
 
Answered by Dr. Y V Siva Sankara Murty 36 minutes later
Hi XXXXXXX

Thanks for writing to health care magic.

Monitor your kid for signs of dehydration.

They include decrease in the passage of urine, increasing thirst, dryness of the mouth etc.

If he develops dehydration then ORS may be required.

If there is any blood or mucus in the stool then we consider this as dysentery because of bacterial infection and start on antibiotics. If there is no blood or mucus in the stool or fever then antibiotics may not be really necessary.

Probiotics like sporolac and Zinc syrup will help.

To prevent those rashes on the private parts be gentle while cleaning the perianal area. Do not leave the area wet. Do not use soap.

Try and breast feed your baby to prevent such episodes. Formula feeding is not ideal.

Continue to ask further queries as required.
Dr Y V Siva Sankara Murty,
M.D. (Pediatrics)
Associate Professor of Pediatrics.

Above answer was peer-reviewed by
 
Follow-up: Exclusive on NanPro1 diet. Developed rashes on private parts. Concerned? 54 minutes later
Thank you for your reply doctor.

There is no blood or mucus in his stool.

I believe he is passing adequate amount of urine. He also has saliva in his mouth. We have never fed him water as he is just two months old.

How do we know if he is thirsty? Is there a separate pack of ORS for infants?

Breast feeding is prohibited due to some complications in the mother.

What can be done to stop the loose-motions? How many times of passing motions is safe?

Probiotics like sporolac and Zinc syrup will help. Will this help in reducing the loose motions?

What would be the dosage?

Sorry for asking so many questions. I'm just concerned about my son.

Is it possible to talk to you over phone? My number is 0000.

Thank you once again.

Best Regards!
XXXXXX
 
 
Answered by Dr. Y V Siva Sankara Murty 3 hours later
Hi XXXXXXX

Can you tell me the problem because of which breast milk is stopped. There are very few scenarios where in breast feeding is stopped like this. (HIV + or if the mother is on anticancer drugs etc...such scenarios are very rare.)

Stopping breast feeding will result in such infections and problems. It is best and ideal to breast feed the baby.

If it is a bacterial dysentry which has blood or mucus in the stool then antibiotics will help. If not you will have to wait and watch and rehydrate the baby during this episode and prevent dehydration. There is no medication to stop loose motions. Loose motions because of viral infections take there own time to subside.

I am not supposed to prescribe you medicines using this medium. I can suggest that they should be used as prescribed by your doctor.

Try and restart breast feeding if the complication in mother is temporary.

Monitor for signs of dehydration.
They include
1. Decreased skin turgor
2. Increasing thirst.
3. Sunken eyes.
4. Irritability.
5. Drowsiness.
6. Decreasing passage of urine.

Low osmolar ORS is available and should be used if the loose motions are watery and in large quantity.
Hope this helps.

Continue to ask further queries as required.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Exclusive on NanPro1 diet. Developed rashes on private parts. Concerned? 14 hours later
Thanks for your reply Doctor.

The mom is a known epileptic and is on anti-epileptic drugs. She has two episodes of seizures one before and another after the delivery. This is why the pediatrician advised to withheld breastfeed as good amount of the drug enters the infant and may create complications to the infants health. He has gone through all the tests and everything is normal. So the pediatrician suggests not to take any risk by breastfeeding the baby.

Yesterday we did a stool routine test for the baby and could find mucus in the report, however I checked with my pediatrician and he said that the report is normal and changed the food from NanPro to a soya protein milk. The baby is on the new diet since yesterday night and we can see the improvement.

Thank you for answering my queries!
 
 
Answered by Dr. Y V Siva Sankara Murty 10 minutes later
Hi,

So it was lactose intolerance that was responsible for those loose motions.

Continue to ask further queries as and when required.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor